About 6 months ago I weaned myself off Topiramate. I’d been taking them for about 6 months and the side effects had become worse than the illness.
I’ve had about 4 good months since then when I was able to manage my symptoms, no time off work etc. But the last two months or so things have been getting progressively worse and I have accepted that I need to go back for another try.
The question is which meds. No way am I going back on the topiramate , and beta blockers are a no go as I have reynauds, so what should I try next?
My GP is next to useless and has no idea about MAV so I would like to go with a suggestion on the next one to try, or at least a little information on some suggestions…
Advice would be great
Is there no possibility to see an neurologist or neuro-otologist?
To give you an idea of what i’ve tried so far - epilim / sibelium / pregabling and now nortriptyline
Unfortunately none have given me a relief as yet but it may be different for you
I just wondered is Reynaud’s where your circulation is bad? My feet are always purple when I am not moving and I have been a bit concerned about it. Other people have noticed how bad they look when I am sitting down usually.
How about nortriptyline? It’s a different class of med than topamax and it has helped lots of people. I am on 35mg and found it fairly easy to tolerate to that level x
what else have you tried besides topamax? i have raynauds and am due to start a beta blocker next but I don’t know if my dr. even knows i have raynauds. My feet are also always purple/blue when i sit with my legs down like in a chair and they are freezing 24/7. Are you not supposed to take beta blockers then?
Yes reynauds is poor circulation. My fingers and toes go numb and totally white when they get cold or if I am applying pressure to something (ie my thumb goes white when I’m holding the steering wheel etc). I refer to them as dead man fingers
If your hands and feet go purple (excessively so) it could be reynauds, maybe a slightly more mild level.
I would get it checked as although reynauds is apparently really common in migraine suffers, it could also be an indication of other underlying health issues.
As a rule you shouldn’t take beta blockers if you circulatory issues as by thinning the blood it can cause heart problems I think I would definitely check with your GP if you think he might not be aware.
I have only taken topamax so far, I was so poorly with it that I ended up in a&e, and that has kinda scared me off anything else, but I’ve accepted I need to consider it again.
I could get in again with my neurologist but it’ll be a 2/3 month wait and I would like to try something else first.
Rich are you in the UK? Have you considered the Botox treatment for migraine? I think you need to be classed as a chronic sufferer and have tried at least 3 medications unsuccessfully? I can’t imagine anything worse, but it’s meant to give really good results if you can stand the needles!